Alert archive / Nebraska / Tornado Warnings in 2005
Tornado Warning 12, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 4, 2005, 7:29 PM CDT for Lancaster County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 7:29 PM CDT (00:29 UTC)
- Expired
- Jun 4, 2005, 8:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Lancaster County, NE
The radar
The Omaha radar (KOAX), 71 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:05 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1467 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KOAX 050030 TOROAX NEC109-050115- /O.NEW.KOAX.TO.W.0012.050605T0029Z-050605T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 729 PM CDT SAT JUN 4 2005 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... LANCASTER COUNTY IN SOUTHEAST NEBRASKA * UNTIL 815 PM CDT * AT 726 PM CDT...RADAR INDICATED A SEVERE STORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS LOCATED NEAR HICKMAN...OR ABOUT 12 MILES SOUTH OF LINCOLN...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... WAVERLY LINCOLN THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4065 9684 4054 9665 4078 9644 4098 9653 $$ FOBERT/CZ
2 follow-up statements
000 WWUS53 KOAX 050038 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 737 PM CDT SAT JUN 4 2005 NEC109-050115- /O.CON.KOAX.TO.W.0012.000000T0000Z-050605T0115Z/ LANCASTER NE- 737 PM CDT SAT JUN 4 2005 ...A TORNADO WARNING CONTINUES UNTIL 815 PM CDT FOR LANCASTER COUNTY... AT 735 PM CDT...TRAINED WEATHER SPOTTERS REPORTED DIME SIZED HAIL. THE STORMS WERE NEAR ROCA...OR ABOUT 7 MILES SOUTH OF LINCOLN... AND ALSO NEAR LINCOLN MOVING NORTH AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAVERLY AND LINCOLN THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. LAT...LON 4065 9684 4054 9665 4078 9644 4098 9653 $$ FOBERT/CZ
000 WWUS53 KOAX 050115 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 815 PM CDT SAT JUN 4 2005 NEC109-050125- /O.EXP.KOAX.TO.W.0012.000000T0000Z-050605T0115Z/ LANCASTER NE- 815 PM CDT SAT JUN 4 2005 ...THE TORNADO WARNING FOR LANCASTER COUNTY EXPIRES AT 815 PM CDT... THE WARNING WHICH WAS IN EFFECT WILL BE ALLOWED TO EXPIRE. STORMS HAVE EXITED THE AREA. LAT...LON 4065 9684 4054 9665 4078 9644 4098 9653 $$ FOBERT/CZ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 4, 1:45 PM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jun 4, 1:45 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 145 PM CDT SAT JUN 4 2005 .DISCUSSION... MAIN CONCERN WILL THE BE SEVERE WEATHER THREAT OVER THE NEXT SEVERAL HOURS. RADAR AND SATELLITE TRENDS SHOW THE BULK OF THE CONVECTION NEAR THE CLOSED LOW OVER NE CO INTO SD AND STRETCHING EWD ACRS NRN IA INTO IL. LARGE AREA OF CLEARING SKIES FM SRN NEB INTO KS AND NW MO AT 18Z ON THE VISIBLE STLT PICS. LATEST SFC MAP HAD SFC LOW PRES OVER SE SD INTO CNTRL NEB WITH THE CD FNT INTO WRN KS. BACKED SFC FLOW WAS NOTED AT EMP AND ICT...WITH DEWPOINTS IN THE LOWER 70S. SPEED MAX NOSING INTO KS WAS AROUND 70KTS. SPC HAS MOD RISK OVR ALL BUT THE NW CWA AND HIGH RISK FM BIE...ALONG MO VALLEY AND INTO SW IA. SPC HRLY GRAPHICS HIGHLIGHT BEST MOISTURE CONVERGENCE AS NOTED EARLIER WITH THE BACKED SFC FLOW AND HIGHER DEWPOINTS FM MKC TO EMP. TEMPS WERE WARMING INTO 80S ACRS ERN KS AND MO...WITH STL ALREADY AT 91 AT 18Z WITH WRMFNT IN THIS AREA. H85 DEWPOINTS POOLED OVR CNTRL KS WITH A MINIMUM IN SE NEB. CAPE VALUES WERE MOST UNSTABLE OVR ERN KS INTO MO. LI VALUES WERE LOWEST IN THESE AREAS. STEEP MID LEVEL LAPSE RATES NOSING FM KS INTO SE NEB. THE 0-6KM SHEAR AND EFFECTIVE SHEAR WERE GREATEST FM KS INTO MO AND ALSO SE NEB INTO SW MO AND THE HELICITY VALUES EARLY THIS AFTERNOON WERE OVR NE KS. THE 18Z OAX SPECIAL SOUNDING HAD 850MB DEWPOINTS OF 7.4 AND WINDS 237 AT 18KTS. CLD FILLING IN LNK TO OMA NWD AND THIS WILL HURT HEATING POTENTIAL. 1825Z HAS CLEAR AREA INTO SE NE WITH CU BUILDING CNTRL NE KS. THE INITIAL SHORTWAVE TROF IS LIFTING N INTO SD AND NRN WY WITH THE NEXT POTENT TRAILING CLOSED LOW WILL SHIFT INTO WRN NEB THIS EVENING. THIS MID LEVEL LOW WILL SLOWLY MOVE INTO NCNTRL NEB BY 06Z AND FAR SE SD BY 12Z SUNDAY. BASED ON INFO AVAILABLE WILL WATCH FOR INITIAL DEVELOPMENT IN NE KS NR AND N OF WRM FNT AND INTO SE NEB AND SW IA WITH TIME. TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE IN THIS AREA OF FAVORABLE SHEAR/INSTABILITY/. TORNADOES BEING REPORTED IN WRN NEB WITH STORMS FORMING CLOSER TO THE MID LEVEL LOW. THIS EVENING...THUNDERSTORMS WILL BE ONGOING IN SE NEB...IA WITH POTENTIAL FOR SVR CONTINUING. WILL CONTINUE TO MENTION SEVERE THIS EVENING FOR ERN ZONES. DRY SLOT FOLLOWS IN BEHIND FOR SW ZONES.EXPECT WRAPAROUND PRECIP ESPECIALLY ACRS NE NEB LATER TONIGHT INTO SUN AM. WILL LEAVE FLASH FLOOD WATCH UNTIL 1AM WHERE WE CURRENTLY HAVE IT. PWS HIGHEST FM NE KS INTO SRN IA AND ALREADY QUITE SOAKED NE WITH AN INCH OR LESS FF GUID. LOWS TONIGHT SHOULD DROP BACK INTO THE 50S W WITH WEST WINDS AND LINGER IN THE 60S ERN SECTIONS OF THE FCST AREA. WILL NEED TO LOOK AT TEMPERATURES A LITTLE CLOSER FOR SUN AS WILL HAVE TO LOWER HIGHS IF EXPECT MORE CLDS FOR NW ZONES. THE N TO S MID LEVEL TROF STRETCHES FM CANADA INTO MN AND THRU IA AND ERN NEB SUN...SLOWLY SHIFTING INTO ERN IA SUNDAY NIGHT. WE ARE LOOKING FOR A BREAK IN THE CHC OF RAIN SUN NIGHT INTO MONDAY EVENING AS MID LEVEL RIDGING BUILDS. WILL NEED TO WATCH MONDAY AS LI VALUES DECREASE WITH MOISTURE RETURN. THE STRENGTHENING LOW LEVEL JET MONDAY NIGHT SHOULD PROVIDE AND ADDITIONAL FOCUS AND WILL KEEP MONDAY NIGHT CHC GOING. THERE ARE WARM MID LEVEL TEMPS COMING IN FOR TUES...THUS HAVE DROPPED POPS BACK. DID NOT MAKE SIG CHGS TO EXTENDED. SW CONTINUES ALOFT AND SFC BOUNDARY TRIES TO PUSH THRU WED AND THEN BACK N AGAIN THU...WITH NEXT BOUNDARY APPROACHING SAT. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH TIL 06Z IN SERN NEBRASKA...OTOE...JOHNSON...NEMAHA ...RICHARDSON AND PAWNEE. FLOOD WATCH TIL 06Z NERN NEBRASKA COUNTIES OF BOONE...ANTELOPE...KNOX...CEDAR ...PIERCE... MADISON ...STANTON...WAYNE...THURSTON...CUMING AND BURT. IA...FLOOD WATCH TIL 06Z FREMONT AND PAGE COUNTIES. && ZAPOTOCNY
Hazardous weather outlook, Jun 4, 5:52 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 552 PM CDT SAT JUN 4 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051115- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 552 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THIS TORNADO WATCH IS IN EFFECT UNTIL 11 PM. SEVERE THUNDERSTORMS ARE OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WITH ISOLATED TORNADOES...LARGE HAIL AND DAMAGING WINDS POSSIBLE. ANOTHER BOUNDARY WITH SCATTERED STRONG TO SEVERE STORMS IS OVER NORTHEAST NEBRASKA. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS THIS EVENING. IN ADDITION...A FLOOD WATCH HAS BEEN POSTED FOR FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THIS AREA INCLUDES OTOE...JOHNSON... NEMAHA...RICHARDSON AND PAWNEE COUNTIES IN NEBRASKA AND FREMONT AND PAGE COUNTIES OF IOWA. ALTHOUGH HEAVY RAIN IS POSSIBLE OVER MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA...THAT AREA STANDS A HIGHER CHANCE OF PICKING UP HEAVY RAIN. MUCH OF THAT AREA ALSO RECEIVED 1 TO 2 INCHES OF RAIN EARLY FRIDAY. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THUNDERSTORMS COULD RETURN TO THE AREA AS EARLY AS MONDAY NIGHT BUT ESPECIALLY IN THE LATE TUESDAY THROUGH THURSDAY AND FRIDAY PERIODS WHEN SEVERE WEATHER WILL AGAIN BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS HAVE BEEN DEPLOYED FOR THIS EVENING. ZAPOTOCNY
In the hours before
Local storm report, Jun 4, 5:08 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
508 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 1 S RULO 40.04N 95.43W
06/04/2005 0.88 INCH RICHARDSON NE EMERGENCY MNGR
&&
TLLocal storm report, Jun 4, 5:52 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
552 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL SALEM 40.08N 95.73W
06/04/2005 0.75 INCH RICHARDSON NE EMERGENCY MNGR
&&
TLLocal storm report, Jun 4, 6:28 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
628 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL DUNBAR 40.67N 96.03W
06/04/2005 1.25 INCH OTOE NE TRAINED SPOTTER
&&
KLISHLocal storm report, Jun 4, 6:34 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
634 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL BELLEVUE 41.16N 95.92W
06/04/2005 0.75 INCH SARPY NE TRAINED SPOTTER
OLD TOWNE
&&
KLISHLocal storm report, Jun 4, 6:38 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
638 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL 3 W NEBRASKA CITY 40.68N 95.92W
06/04/2005 0.75 INCH OTOE NE EMERGENCY MNGR
&&
KLISHLocal storm report, Jun 4, 7:04 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
704 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL COUNCIL BLUFFS 41.24N 95.86W
06/04/2005 1.00 INCH POTTAWATTAMIE IA TRAINED SPOTTER
LAKE MANAWA EXIT
&&
KLISHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:06 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 32 min |
| Jun 4, 7:13 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 47 min |
| Jun 4, 7:27 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 33 min |
| Jun 4, 7:47 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 45 min |
| Jun 4, 7:49 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 41 min |
| Jun 4, 8:05 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 40 min |
| Jun 4, 8:12 PM CDT | Tornado Warning | OAX | Butler | 39 min |
| Jun 4, 8:15 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 30 min |
| Jun 4, 8:25 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 50 min |
| Jun 4, 8:38 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 37 min |
| Jun 4, 8:45 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 60 min |
| Jun 4, 9:04 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 41 min |
| Jun 4, 9:10 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 35 min |
| Jun 4, 9:15 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 45 min |
| Jun 4, 9:27 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Dodge | 48 min |
| Jun 4, 9:42 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 35 min |
| Jun 4, 9:46 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 46 min |
| Jun 4, 9:59 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 31 min |
| Jun 4, 10:08 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 52 min |
| Jun 4, 11:40 PM CDT | Flash Flood Warning | OAX | Cedar | 6 hr |
| Jun 5, 2:07 AM CDT | Severe Thunderstorm Warning | OAX | Dodge | 26 min |
Nearby
Tornado Warnings in Nebraska, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.